Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On proximinal sets of normal operators


Author: Donald D. Rogers
Journal: Proc. Amer. Math. Soc. 61 (1976), 44-48
MSC: Primary 47B15
DOI: https://doi.org/10.1090/S0002-9939-1976-0451018-0
MathSciNet review: 0451018
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that neither the set of normal operators nor the set of orthogonal projections is a proximinal subset of the space of bounded operators on an infinite-dimensional Hilbert space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B15

Retrieve articles in all journals with MSC: 47B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0451018-0
Keywords: Normal operator, hyponormal operator, projection, proximinal set
Article copyright: © Copyright 1976 American Mathematical Society